Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×

Went Cold Turkey Accidentally 1 Month Ago After 3 of Use


[be...]

Recommended Posts

Hey guys, I'm new to the forum and have learned so much in the past few days. I'm stuck choosing between a cold turkey withdrawal and a reinstatement with a slow taper. I was on Temazepam 15mg  for 1 month and Lorazepam 1mg prescribed (but was splitting pills to avoid dependency (0.25mg-0.5mg). The first 6 weeks, I took the drugs every night for insomnia, but after started skipping nights and weaning down to 3/week to avoid dependence.

 

After a month of coming off CT, my withdrawal symptoms have become much stronger (waking panic attacks, hand tremor, night sweats, stronger insomnia).

 

I would like to hear from both

 

1) People who cold turkeyed the entire withdrawal after a relatively short usage (6months or less)

 

2) Those who reinstated use after a month or two of coming off to complete a proper taper.

 

 

What dose were you on? How long was your withdrawal? How painful/intrusive was your withdrawal?

Thank you for sharing so I might make a more informed decision in trying to get out of this nightmare.  :idiot:

Link to comment
Share on other sites

Hi there

 

I cold turkeyed after something like 5 months of use, not by choice, had a pre employment medical and couldn’t have any medication in me. I took it lightly but in hindsight I’m glad I cold turkeyed. I’m an impatient person and a good long taper would have irritated me bad.

 

In saying that, I’m still dealing with symptoms 4 months off and might not be if I had tapered, but who knows, everyone is diffferent.

 

At 4 months I feel better than I did at 1/2/3 months, but not by heaps

Link to comment
Share on other sites

[a1...]

The first 6 weeks, I took the drugs every night for insomnia, but after started skipping nights and weaning down to 3/week to avoid dependence.

This works with other drugs, but in case of benzos it's literally the worst thing possible, because then you're withdrawing every time, and each withdrawal from a GABAergic drugs makes subsequent withdrawals worse (the kindling effect). That's the mistake many of us have commited. You now have a choice to either go forth with cold-turkey or reinstate. If you reinstate it's wise to reinstate on diazepam (so that you could taper it off easier later on). If you chose to reinstate you can start with 1 mg / day nightly diazepam for a week, then 2 mg / day nightly diazepam for a week, and so on titrate the dose up (basically a reverse taper) until withdrawal symptoms are gone. Afterwards it is advised to wait a few months before starting to taper off. However, considering your "short"-term (it's not really short-term, the longest recommended use time is two weeks followed by a two week taper) use you might not want to deal with getting off of it for longer than you've been on them (which is how I used to think, I was wrong).

Link to comment
Share on other sites

I was a rapid taper bc I was in tolerance, then the med went paradoxical on me (med made me feel worse), and my doc did not believe and would not accommodate a longer taper. My original dose was .5 mg ativan..down to like a .325mg near when I did my rapid .

 

Acute was not fun and the past months have def had intense challenges, but I can honestly say I see the light coming back into my life now. I see my rapid taper as being the best thing for the situation I was in. I am healing - not as quick as I would like! But any progress is till progress:)

 

Even with a long taper, after jumping ppl can still experience symptoms for quite some time, so don't think that reinstating and doing a slow taper is goignto be "the fix". The reason we recommend slow tapers initially is bc it reduces the chance of seizures that are a risk initially, and overall it is easier on the brain and body.

 

You have to figure out what is right for you. All the symptoms you mention are "normal" in this process. You can get through this. You will reach far deeper into yourself than you ever knew possible, and you will come through. I write this at 8 months off, and I cannot believe I have survived this (and I've def had some really trying things in life before this..).

 

Its when we are fully off the meds that we can begin to heal.

Link to comment
Share on other sites

Great advice from both camps. My psychiatrist doesn't think I need a taper, but she isn't the most knowledgeable person on this subject, I come to find out. She believes that 1mg of Lorazepam is a very small dose and she thinks that 3 months is considered short term use. In addition, when I asked her if I possibly had protracted withdraw syndrome, she had never heard of it. After sending her an article, she said that would probably happen with much higher doses. She said that her medical opinion was that since I have already stopped using for 1 month, that I was out of the woods. She won't help me taper or refill my script.  >:(

 

Looks like I don't have much of a choice. To assign me to another doctor will take 3 weeks to process. If I were to try a taper, I would have to source my drugs from the street for now.  :tickedoff:

Link to comment
Share on other sites

[a1...]
Lorazepam is a highly potent short-acting benzo, 1 mg of lorazepam is roughly equivalent to 10 mg diazepam (that's not the whole story, of course, in many ways it's more potent than 10 mg diazepam). Small weight ≠ small dose.
Link to comment
Share on other sites

  • Please Donate

    Donations help fund our recurring webhosting and software licencing fees, and will aid the development of new withdrawal and taper utilities for our members.

    Donate with PayPal button

  • Popular Now

×
×
  • Create New...